Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

Deterministic simulation of random processes


Author: Joel N. Franklin
Journal: Math. Comp. 17 (1963), 28-59
MSC: Primary 65.15
DOI: https://doi.org/10.1090/S0025-5718-1963-0149640-3
MathSciNet review: 0149640
Full-text PDF Free Access

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] H. Weyl, ``Über die Gleichverteilung von Zahlen modulo Eins,'' Math. Ann., v. 77, 1916, p. 313-352. MR 1511862
  • [2] J. G. van der Corput, ``Diophantische Ungleichungen. I Zur Gleichverteilung modulo Eins,'' Acta Math., v. 56, 1931, p. 373-456. MR 1555330
  • [3] J. F. Koksma, ``Ein mengentheoretischer Satz über die Gleichverteilung modulo Eins,'' Compositio Math., v. 2, 1935, p. 250-258. MR 1556918
  • [4] J. F. Koksma, Diophantische Approximationen, Chelsea, New York, 1936.
  • [5] D. L. Jagerman, The Autocorrelation Function of a Sequence Uniformly Distributed Modulo One, System Development Corp. Report SP-148, 1960, to appear in Annals of Mathematical Statistics.
  • [6] O. Taussky & J. Todd, ``Generation of pseudo-random numbers,'' Symposium on Monte Carlo Methods, H. A. Meyer, Ed., John Wiley and Sons, New York, 1956, p. 15-28. MR 0080382 (18:239b)
  • [7] J. N. Franklin, ``On the equidistribution of pseudo-random numbers,'' Quar. Appl. Math., v. 16, 1958, p. 183-188. MR 0093501 (20:25)
  • [8] A. Zygmund, Trigonometric Series, Volume II, Cambridge University Press, 1959. MR 0107776 (21:6498)
  • [9] G. Birkhoff & S. MacLane, A Survey of Modern Algebra, Macmillan, 1948.
  • [10] C. B. Bell, ``On the structure of distribution-free statistics,'' Ann. Math. Statist., v. 31, 1960, p. 703-709. MR 0119310 (22:10076)
  • [11] W. F. Bauer, ``The Monte Carlo method,'' J. Soc. Indus. Appl. Math., v. 6, no. 4, 1958. MR 0098455 (20:4913)
  • [12] G. E. P. Box & M. E. Mueller, ``A note on the generation of random normal deviates,'' Ann. Math. Statist., v. 29, 1958, p. 610-611.
  • [13] G. W. Brown, ``History of Rand's random digits--summary,'' Monte Carlo Method, Nat. Bur. Standards.; App. Math. Ser. 12, June 11, 1951.
  • [14] Eve Bofinger & V. I. Bofinger, ``A periodic property of pseudo-random sequences,'' J. Assoc. Comput. Mach., v. 5, 1958, p. 261-265. MR 0131949 (24:A1796)
  • [15] E. D. Cashwell & C. J. Everett, A Practical Manual on the Monte Carlo Method for Random Walk Problems, Pergamon Press, 1959. MR 0106538 (21:5269)
  • [16] J. E. Certaine, ``On sequences of pseudo-random numbers of maximal lengths,'' J. Assoc. Comput. Mach., v. 5, 1958, p. 353. MR 0127511 (23:B557)
  • [17] C. E. Clark, ``The utility of statistics of random numbers,'' Operations Res. v. 8, 1960, p. 185-195. MR 0115262 (22:6064)
  • [18] R. R. Conveyou, ``Serial correlation in the generation of pseudo-random numbers,'' J. Assoc. Comput. Mach., v. 7, 1960, p. 72-74. MR 0117869 (22:8643)
  • [19] A. P. Dempster, ``Random allocation designs, I: On general classes of estimation methods,'' Ann. Math. Statist., v. 31, 1960, p. 885-905. MR 0125712 (23:A3011)
  • [20] H. J. A. Dupark, C. G. Lekerkerker & W. Peremans, ``Reduced sequences of integers and pseudo-random numbers,'' Math. Centrum Amsterdam, Report ZW 1953, 002. MR 0053417 (14:770h)
  • [21] A. R. Edmonds, ``The generation of pseudo-random numbers on electronic digital computers,'' Comput. J., v. 2, 1959/60, p. 181-185. MR 0112271 (22:3125)
  • [22] D. I. Golenko, ``Calculation of the characteristics of certain stochastic processes by the Monte Carlo Method,'' Vyčisl. Mat., v. 5, 1959, p. 93-108. MR 0114287 (22:5111)
  • [23] I. J. Good, ``The serial test for sampling numbers and other tests for randomness,'' Proc. Cambridge Philos. Soc., v. 49, 1953, p. 276-284. MR 0060786 (15:727c)
  • [24] B. F. Green, Jr., J. E. K. Smith, & Laura Klem, ``Empirical tests of an additive random number generator,'' J. Assoc. Comput. Mach., v. 6, 1959, p. 527-537. MR 0107957 (21:6678)
  • [25] M. Greenberger, ``An a priori determination of serial correlation in computer generated random numbers,'' Unpublished paper 1960 (MIT). MR 0144489 (26:2033)
  • [26] M. Greenberger, ``Notes on a new pseudo-random number generator,'' J. Assoc. Comput. Mach., v. 8, no. 2, 1961, p. 163-167.
  • [27] M. Greenberger, ``Random number generators,'' preprints of the Fourteenth National Conference of the ACM, September 1959.
  • [28] P. C. Hammer, ``The mid-square method of generating digits,'' Monte Carlo Method, National Bureau of Standards, Washington, D. C, 1951, p. 33.
  • [29] D. G. N. Hunter, ``Note on a test for repeating cycles in a pseudo-random number generator,'' Comput. J., v. 3, 1960/61, p. 9. MR 0111118 (22:1982)
  • [30] M. Isida & Hiroji Ikeda, ``Random number generator,'' Ann. Inst. Statist. Math., Tokyo, v. 8, 1956, p. 119-126. MR 0086369 (19:174c)
  • [31] D. L. Johnson, ``Generating and testing pseudo-random numbers on the IBM type 701,'' Math. Tables Aids Comput., v. 10, 1956, p. 8-13. MR 0076467 (17:902k)
  • [32] M. L. Juncosa, Random Number Generation on the BRL High-Speed Computing Machines, Report No. 855, Ballistics Research Labs, Aberdeen Proving Ground, Maryland, 1953. MR 0059617 (15:559c)
  • [33] H. Kahn, Applications of Monte Carlo, Office of Technical Services, Dept. of Commerce, Washington 25, D. C., revised 1956.
  • [34] M. G. Kendall, The Advanced Theory of Statistics, Vol. II, Griffin and Company, London, 1948, Ch. 21. MR 0019869 (8:473b)
  • [35] J. E. Kokie, ``One statement Fortran-type random number generators,'' Paper No. 59 contributed to Fifteenth ACM Nat. Conf., Milwaukee, Wis., August 1960.
  • [36] H. G. Kuehn, ``A 48-bit pseudo-random number generator,'' J. Assoc. Comput. Mach., v. 4, no. 8, 1961, p. 350-352. MR 0144490 (26:2034)
  • [37] D. H. Lehmer, ``Mathematical methods in large-scale computing units,'' Proceedings of Second Symp. on Large-Scale Digital Calculating Machinery, Ann. of the Computation Lab. of Harvard U., v. 26, 1951, p. 141. MR 0044899 (13:495f)
  • [38] G. Marsaglia, ``Expressing random variables in terms of uniform random variables,'' Ann. Math. Statist., v. 32, no. 3, 1961, p. 894-898. MR 0130090 (23:B3122)
  • [39] G. Marsaglia, ``Generating exponential random variables,'' Ann. Math. Statist., v. 32, no. 3, 1961, p. 899-900. MR 0130091 (23:B3123)
  • [40] J. Moshman, ``The generation of pseudo-random numbers on a decimal calculator,'' J. Assoc. Comput. Mach., v. 1, 1954, p. 88-91. MR 0061882 (15:900c)
  • [41] M. E. Muller, Generation of Normal Deviates, TR 13, Statistical Techniques Res. Group, of Mathematics, Princeton University.
  • [42] M. E. Muller, ``A comparison of methods for generating normal deviates on digital computers,'' J. Assoc. Comput. Mach., v. 6, 1959, p. 376-383. MR 0105785 (21:4521)
  • [43] M. E. Muller, ``An inverse method for the generation of random normal deviates on large scale computers,'' Math. Tables Aids Comput., v. 12, 1958, p. 167-174. MR 0102905 (21:1690)
  • [44] E. S. Page, ``Pseudo-random elements for computers,'' Appl. Statist., v. 8, 1959, p. 124-131. MR 0107956 (21:6677)
  • [45] A. Rotenberg, ``A new pseudo-random number generator,'' J. Assoc. Comput. Mach., v. 7, 1960, p. 75-77. MR 0117868 (22:8642)
  • [46] I. M. Sobol, ``Pseudo-random numbers for the machine 'Strela','' teor. Veroyatnost. i primenen, v. 3, (Russian-Eng. Summary), 1958, p. 205-211. MR 0094923 (20:1431)
  • [47] W. W. Stone, ``Team: A three-dimensional Monte Carlo reactor program utilizing a fast random variable generation technique,'' paper No. 60 contributed to Fifteenth ACM Nat. Conf., Milwaukee, Wis., Aug. 1960.
  • [48] J. Todd, ``Some experiments on Monte Carlo method,'' presented before the Inst. of Math. Statistics, Boston, 1951.
  • [49] J. von Neuman, ``Various techniques in connection with random digits,'' Monte Carlo Methods, Nat. Bur. of Standards, Appl. Math. Ser. v. 12, 1951, p. 36-38.
  • [50] N. Zierler, ``Linear recursive sequences,'' J. Soc. Indust. Appl. Math., v. 7, no. 1, 1959. MR 0101979 (21:781)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65.15

Retrieve articles in all journals with MSC: 65.15


Additional Information

DOI: https://doi.org/10.1090/S0025-5718-1963-0149640-3
Article copyright: © Copyright 1963 American Mathematical Society

American Mathematical Society